Alert archive / Alabama / Red Flag Warnings in 2014

Red Flag Warning 20, NWS Mobile, AL

November 3, 201410 counties in Alabama

NWS Mobile, AL issued this red flag warning at Nov 3, 2014, 5:32 AM CST for 10 counties in Alabama. It took effect at Nov 3, 2014, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 3, 2014, 5:32 AM CST (11:32 UTC)
In effect from
Nov 3, 2014, 12:00 PM CST
Expired
Nov 3, 2014, 6:00 PM CST
In force
6 hr
Issued by
NWS Mobile, AL

Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL

The radar

The Mobile radar (KMOB), 138 km from the middle of the area, began a volume at 11:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 11.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2014-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2014-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2805 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

410 
WWUS84 KMOB 031132
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
532 AM CST MON NOV 3 2014

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR SOUTH CENTRAL AND
SOUTHWEST ALABAMA DUE TO POTENTIAL PROLONGED PERIOD OF RELATIVE
HUMIDITY BELOW 24 PERCENT...

.DRY CONDITIONS CONTINUE THROUGH MONDAY WITH A MARGINAL PERIOD OF
RELATIVE HUMIDITY BELOW 24 PERCENT POSSIBLE. OTHER RED FLAG
WARNING CRITERIA FOR FLORIDA AND MISSISSIPPI...INCLUDING WIND AND
ERC VALUES...ARE NOT EXPECTED TO BE MET.

ALZ051>062-040000-
/O.UPG.KMOB.FW.A.0007.141103T1800Z-141104T0000Z/
/O.NEW.KMOB.FW.W.0020.141103T1800Z-141104T0000Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-
532 AM CST MON NOV 3 2014

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING FOR SOUTH CENTRAL AND SOUTHWEST ALABAMA DUE TO RELATIVE 
HUMIDITY FOR FOUR OR MORE HOURS...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* RELATIVE HUMIDITY: POTENTIALLY AT OR BELOW 24 PERCENT FOR FOUR 
  OR MORE HOURS. 

* IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY...AND DRY FUELS CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Nov 3, 4:34 AM CST, 58 minutes earlier.

Area forecast discussion, Nov 3, 4:34 AM CST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
434 AM CST MON NOV 3 2014

.SHORT TERM...(TODAY THROUGH WEDNESDAY)...FOR TODAY THROUGH TONIGHT...
AN UPPER LEVEL RIDGE OF HIGH PRESSURE CONTINUES TO BUILD ACROSS THE
MISSISSIPPI VALLEY REGION THIS MORNING...WHILE COLD SURFACE HIGH
PRESSURE EXTENDS FROM THE VICINITY OF THE APPALACHIAN MOUNTAINS TO
THE NORTHERN GULF OF MEXICO. SKIES REMAIN MOSTLY CLEAR WITH JUST A
FEW HIGH CLOUDS ACROSS OUR AREA EARLY THIS MORNING AND TEMPERATURES
ARE RANGING FROM THE LOWER TO MID 30S OVER INLAND LOCATIONS TO THE
LOWER TO MID 40S OVER MOST COASTAL AREAS. AREAS OF FROST WILL REMAIN
A GOOD POSSIBILITY OVER MOST INLAND PORTIONS OF THE CWFA FOR THE NEXT
FEW HOURS...AND WILL LEAVE THE FROST ADVISORY IN EFFECT UNTIL ITS
EXPIRATION AT 7 AM CST.

UPPER LEVEL RIDGING WILL CONTINUE TO EXPAND EASTWARD ACROSS THE GULF
OF MEXICO AND THE CENTRAL GULF COAST/TENNESSEE/OHIO VALLEY REGIONS
TODAY WHILE THE SURFACE HIGH PRESSURE RIDGE BECOMES CENTERED OVER
THE SOUTHEASTERN STATES. LITTLE IN THE WAY OF SENSIBLE WEATHER IS
EXPECTED ACROSS OUR FORECAST AREA...OTHER THAN A GRADUAL INCREASE IN
HIGH LEVEL CLOUD COVER THROUGH TONIGHT...SLIGHTLY WARMER
TEMPERATURES AND LOW AFTERNOON RELATIVE HUMIDITY. HIGH TEMPERATURES
TODAY LOOK TO RANGE FROM THE UPPER 60S TO LOWER 70S. LOWS TONIGHT
WILL STILL BE SEVERAL DEGREES BELOW AVERAGE...THOUGH A BIT WARMER
THAN THE PAST COUPLE OF NIGHTS. LOWS SHOULD RANGE FROM THE UPPER 30S
TO LOWER 40S OVER INLAND AREAS TO THE MID 40S TO LOWER 50S NEAR THE
COAST. /21

TUESDAY THROUGH WEDNESDAY...GUIDANCE CONTINUES TO ADVERTISE THE
WESTERN UPPER TROUGH BECOMING STRETCHED...THROUGH A COMBINATION OF
THE SOUTHERN END RUNNING UP AGAINST AN UPPER HIGH SITUATED OVER THE
GULF OF MEX AND A MORE PROGRESSIVE PATTERN OVER THE US/CA BORDER.
THIS MORE PROGRESSIVE PATTERN HAS A SHORTWAVE EXITING AS ANOTHER
MOVES IN. THIS SHIFTING/STRETCHING OF THE UPPER TROUGH PUSHES A
SURFACE FRONT EAST OVER THE PLAINS AND THE LOWER MISS RIVER
VALLEY...BUT NOT QUITE TO THE FA BY WEDNESDAY EVENING. THIS KEEPS THE
FA UNDER MOIST...SOUTHERLY FLOW AHEAD OF THE FRONT. TEMPS WARM TO
ABOVE SEASONAL LEVELS...WITH THE STARTING TO SEE SHOWERS WEDNESDAY.

LOOKING AT THE MODEL SOUNDINGS WEDNESDAY AHEAD OF THE FROPA WED
NIGHT...THERE IS A PRETTY STRONG CAP SITUATED BETWEEN 750 AND
800MB..STRONG ENOUGH THAT THE BOUNDARY LAYER DOESN'T WARM UP ENOUGH
TO MIX PAST IT UNTIL MID AFTERNOON WEDNESDAY....TOO CLOSE TO SUNSET
TO BUILD UP ANY DECENT AMOUNT OF INSTABILITY. ENOUGH FOR SOME RUMBLES
TO MIX IN WITH THE SHOWERS...BUT THAT IS ABOUT IT.

.LONG TERM...(WEDNESDAY NIGHT ON)...WEDNESDAY NIGHT THROUGH
THURSDAY...MORE ENERGY DIVES INTO THE UPPER TROUGH(WHICH HAS
GENERALLY PUSHED TO OVER THE MISS RIVER VALLEY)...PUSHING THE SURFACE
FRONT ACROSS THE FA. THE NAM/ECMWF/CMC MODELS MOVE THE FRONT MOSTLY
THROUGH THE LAND PORTION OF THE FA BY THURSDAY MORNING AND SOUTH OF
THE MARINE PORTION OF THE FA BY 18Z THURS. THE GFS IS SIGNIFICANTLY
SLOWER...ADVERTISING THE SURFACE FRONT MOVING S OF THE MARINE FA BY
THE END OF THE DAY THURSDAY. SEE LITTLE JET ENHANCEMENT TO HELP WITH
TSRA DEVELOPMENT...MUCH LESS INSTABILITY PERIOD...SO HAVE LEANED
TOWARDS PLAIN SHRA BEING THE PRIMARY WEATHER ELEMENT...WITH SOME
THUNDER MIXED IN. AM NOT EXPECTING ANY OF THESE TO BECOME
SEVERE...MUCH LESS STRONG. EVEN GOING WITH THE FASTER
SCENARIO...TEMPS ABOVE SEASONAL EXPECTED WEDNESDAY NIGHT...NEAR TO A
BIT ABOVE FOR THURSDAY.

THURSDAY NIGHT THROUGH FRIDAY...THE UPPER TROUGH OVER THE
NORTHEASTERN CONUS PUSHES OFF...WHILST THE ENERGY FROM THE SOUTHERN
END OF THE TROUGH MEANDERS EASTWARD OVER THE SOUTHERN PLAINS.
FIRSTLY...THE ECMWF IS ADVERTISING A SLOWER...STRONGER PUSH BEHIND
THE FRONT...WITH SIGNIFICANTLY COOLER TEMPS THAN THE GFS(5-10
DEGREES). FOR THE FORECAST...HAVE CONTINUED TO LEAN TOWARDS THE ECMWF
INTERPRETATION OF THINGS...DROPPING TEMPS 5-10 DEGREES BELOW
SEASONAL UNDER MODERATE TO STRONG NORTHERLY FLOW.

FRIDAY NIGHT THROUGH SUNDAY...THE GFS AND ECMWF AGREE IN ANOTHER
PIECE OF ENERGY DIVING SE OVER THE PLAINS AND DIGGING AN UPPER TROUGH
OVER THE MISS RIVER VALLEY BY MIDNIGHT SATURDAY NIGHT...THEN SWING
THROUGH TO OVER THE EASTERN SEABOARD BY SUNDAY EVENING. THE GFS IS NO
THE QUICKER MODEL AS COMPARED TO THE ECMWF...WITH THE RESULT BEING A
SLIGHTLY COOLER FORECAST FOR SAT NIGHT AND SUNDAY. HAVE WENT IN THE
MIDDLE FOR THE NUMBERS...MORE IN LINE WITH THE GFS ENSEMBLE. TEMPS
BELOW SEASONAL CONTINUE.

SUNDAY NIGHT THROUGH MONDAY NIGHT...THIS LATEST SHORTWAVE ENERGY MOVES
QUICKLY OFF...PUSHING SURFACE HIGH PRESSURE EAST OF THE FA AND
RESTORING ONSHORE FLOW TO THE FA AND BRINGING INCREASING TEMPS...TO
AROUND SEASONAL FOR MONDAY/MONDAY NIGHT.

&&

.AVIATION...
03.12Z ISSUANCE...VFR CONDITIONS WILL PREVAIL ACROSS THE AREA TODAY
WITH A GRADUAL INCREASE IN HIGH LEVEL CLOUD COVER EXPECTED THROUGH
TONIGHT. WINDS WILL BECOME EAST TO SOUTHEAST AT 5-10 KNOTS ACROSS
MOST LOCATIONS LATE THIS MORNING AND THIS AFTERNOON. FORECAST
SOUNDINGS DO INDICATE A GRADUAL INCREASE IN LOW LEVEL MOISTURE NEAR
THE COAST TONIGHT AS LOW LEVEL FLOW BECOMES SOUTHEASTERLY.
HOWEVER...CONFIDENCE IN OCCURRENCE OF LOW CIGS REMAINS TOO LOW FOR
INCLUSION IN THE TERMINAL FORECASTS. /21

&&

.MARINE...HIGH PRESSURE WILL BECOME CENTERED OVER THE SOUTHEAST
STATES EARLY THIS WEEK...WHICH WILL RESULT IN A MODERATE EASTERLY
WIND FLOW OVER THE MARINE AREA THROUGH TUESDAY MORNING. WINDS SPEEDS
WILL INCREASE TO SMALL CRAFT EXERCISE CAUTION RANGE OVER THE COASTAL
GULF WATERS TODAY...AND WILL INCLUDE SCEC HEADLINES OFFSHORE. WINDS
WILL SHIFT MOSTLY SOUTHEAST LATE TUESDAY THROUGH WEDNESDAY NIGHT
AHEAD OF THE NEXT COLD FRONT THAT WILL BE APPROACHING THE TENNESSEE
AND MISSISSIPPI VALLEY REGION. THE COLD FRONT IS EXPECTED TO MOVE
ACROSS THE MARINE AREA THURSDAY...WITH STRONG OFFSHORE FLOW AND
BUILDING SEAS FOLLOWING IN ITS WAKE THURSDAY NIGHT THROUGH FRIDAY
MORNING. /21

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      71  48  74  62  78 /  00  00  10  10  10
PENSACOLA   69  50  72  64  77 /  00  00  05  10  10
DESTIN      66  52  72  65  75 /  00  00  10  10  10
EVERGREEN   69  40  73  54  77 /  00  00  05  10  10
WAYNESBORO  71  41  73  57  78 /  00  00  10  10  20
CAMDEN      70  40  73  54  76 /  00  00  05  10  20
CRESTVIEW   71  39  73  56  77 /  00  00  05  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FROST ADVISORY UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...MONROE...UPPER BALDWIN...UPPER
     MOBILE...WASHINGTON...WILCOX...

     FIRE WEATHER WATCH FROM NOON MONDAY TO 6 PM MONDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...MONROE...UPPER BALDWIN...
     UPPER MOBILE...WASHINGTON...WILCOX...

FL...FROST ADVISORY UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL OKALOOSA...COASTAL SANTA ROSA...INLAND ESCAMBIA...
     INLAND OKALOOSA...INLAND SANTA ROSA...

MS...FROST ADVISORY UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...WAYNE...

GM...NONE.
&&

21/16
Hazardous weather outlook, Nov 2, 3:10 PM CST, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
310 PM CST SUN NOV 2 2014

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-032115-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
310 PM CST SUN NOV 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON THROUGH MONDAY MORNING

LOW RELATIVE HUMIDITY WILL CONTRIBUTE TO AN ELEVATED FIRE DANGER
UNTIL 6 PM CST THIS EVENING.

QUICKLY FALLING TEMPERATURES UNDER MOSTLY CLEAR SKIES AND LIGHT NORTH
WINDS WILL ALLOW TEMPERATURES TO FALL TO BETWEEN 32 AND 38 DEGREES
ACROSS THE INLAND AREAS...RESULTING IN AREAS OF FROST FROM MIDNIGHT
TONIGHT THROUGH EARLY MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY AFTERNOON THROUGH SATURDAY

LOW RELATIVE HUMIDITY WILL CONTRIBUTE TO AN ELEVATED FIRE DANGER
MONDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED
THROUGH SATURDAY.

GMZ630>635-650-655-670-675-032115-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
310 PM CST SUN NOV 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS
OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON THROUGH MONDAY MORNING

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY AFTERNOON THROUGH SATURDAY

A VERY STRONG COLD FRONT APPROACHING THE REGION FROM THE NORTHWEST
THURSDAY MORNING WILL MOVE ACROSS THE NORTHERN GULF THURSDAY
AFTERNOON OR EVENING...BRINGING STRONG NORTH WINDS AND BUILDING
SEAS OF 4 TO 8 FEET.

Nearby

Red Flag Warnings in Alabama, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.